Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 31, NWS Wichita, KS

December 25, 200919 counties in Kansas

NWS Wichita, KS issued this wind advisory at Dec 25, 2009, 3:31 AM CST for 19 counties in Kansas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 3:31 AM CST (09:31 UTC)
Expired
Dec 25, 2009, 5:00 PM CST
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 250931
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CST FRI DEC 25 2009

KSZ032-033-047>052-067>069-082-083-091>093-252215-
/O.NEW.KICT.WI.Y.0031.091225T0931Z-091225T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
331 AM CST FRI DEC 25 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN
  BE EXPECTED.

* IMPACTS...THE GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW
  ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
2 follow-up statements
000 
WWUS73 KICT 251624
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1024 AM CST FRI DEC 25 2009

KSZ053-070-094-252300-
/O.EXA.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/
CHASE-GREENWOOD-ELK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...HOWARD
1024 AM CST FRI DEC 25 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

* WINDS...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS NEAR 40 MPH CAN BE
  EXPECTED.

* IMPACTS...THE GUSTY WINDS WILL CREATE AREAS OF BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>052-067>069-082-083-091>093-252300-
/O.CON.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1024 AM CST FRI DEC 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...THE ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 
  MPH CAN BE EXPECTED. 

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


HOWERTON
000 
WWUS73 KICT 252300
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CST FRI DEC 25 2009

KSZ032-033-047>053-067>070-082-083-091>094-260000-
/O.CAN.KICT.WI.Y.0031.000000T0000Z-091225T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD
500 PM CST FRI DEC 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE UPPER LEVEL LOW HAS MOVED OFF TO THE NORTHEAST REDUCING WINDS
BELOW ADVISORY CRITERIA. MOTORIST STILL SHOULD USE CAUTION WHEN
DRIVING AS SOME STRONG GUSTS COULD EFFECT DRIVING CONDITIONS.

$$

DUNTEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:01 AM CST, 30 minutes earlier.

Area forecast discussion, Dec 25, 3:01 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CST FRI DEC 25 2009

.DISCUSSION...

MAIN FORECAST CONCERNS: WINTER WEATHER HEADLINES AND GUSTY NWRLY
WINDS TODAY.

TODAY:
STRONG PV ANOMALY WAS MOVING INTO SERN MO FROM AR EARLY THIS
MORNING. THIS FEATURE WILL CONTINUE HEADING NWD TODAY REACHING IOWA
BY LATE IN THE AFTERNOON. SNOW ALREADY HAS ENDED ACROSS SOUTH
CENTRAL KS...AND THE SNOW WILL TAPER OFF AND END FROM SW-NE ACROSS
OUR SERN KS COUNTIES THIS MORNING. WILL MAINTAIN THE WINTER STORM
WARNING THIS MORNING FOR THE AREA ALONG/E OF A COTTONWOOD FALLS TO
CHAUTAUQUA LINE. 1000-850 LAPSE RATES WILL REMAIN STEEP TODAY
SUPPORTING A MIX DOWN OF STRONGER WINDS ALOFT. THINKING CNTRL AND
S-CNTRL KS WILL EASILY HIT ADVISORY CRITERIA WINDS TODAY...WITH SERN
KS COUNTIES FLIRTING WITH ADVISORY CRITERIA. WILL CONTINUE A MENTION
OF BLOWING SNOW ALONG/E OF I-135 CORRIDOR...AND MAY NEED A BLOWING
SNOW ADVISORY IN THE SERN COUNTIES WHERE THE HEAVIER SNOWFALL (6+
INCHES) OCCURRED AFTER WE LET THE WINTER STORM WARNING GO. ROADS IN
SERN KS WILL LIKELY REMAIN IN VERY POOR CONDITION TODAY. THE
SHORT RANGE MODELS HINT THAT SOME ADDITIONAL LIGHT SNOW MAY BE
POSSIBLE THIS PM IN CNTRL KS AS THE SECONDARY VORT LOBE OVER WRN
NEBRASKA SLIDES SEWD INTO KS. HAVE INSERTED 20-30 POPS THERE AS A
RESULT. WIND CHILLS MAY FLIRT WITH ADVISORY CRITERIA FOR OUR NWRN-MOST
COUNTIES EARLY THIS AM. OTHERWISE...HIGHS WILL BE ABOUT 20 DEGREES
BELOW NORMAL TODAY.

TONIGHT-SUNDAY:
UPPER LOW WILL BE PINWHEELING OVER THE UPR MS VLY FOR MUCH OF THIS
PERIOD IN A HIGHLY AMPLIFIED UPPER PATTERN...BEFORE FINALLY SLIDING
EWD INTO THE OH VLY ON SUNDAY. VARIOUS VORT LOBES CIRCULATING AROUND
THE UPPER LOW CENTER...WILL PASS SWD ACROSS OUR AREA TONIGHT THROUGH
SATURDAY NIGHT. PLENTIFUL 850-700 MOISTURE AND WEAK LIFT IN
ASSOCIATION WITH THESE VORT LOBES SHOULD BE SUFFICIENT FOR A
CONTINUED CHANCE OF LIGHT SNOW OR FLURRIES IN OUR AREA...WITH THE
BETTER CHANCES FOR ANYTHING MEASURABLE OCCURRING TONIGHT-SAT IN
CNTRL KS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL.

MONDAY-WEDNESDAY:
GFS AND ECMWF BOTH SHOW A RELATIVELY FAST MOVING SHORTWAVE TROF
EJECTING OUT OF MEXICO ACROSS THE SOUTHERN PLAINS INTO THE MID MS
VLY LATER TUES INTO WED. ECMWF HAS SLIGHTLY MORE ROBUST QPF WITH
THIS FEATURE IN OUR AREA...HOWEVER BOTH MODELS SUPPORT A ROUND OF
LIGHT SNOW WITH HIGHEST POPS IN S-CNTRL/SERN KS AND GOING FORECAST
LOOKS REASONABLE IN THIS REGARD. ALTHOUGH TEMPERATURES WILL MODERATE
SOME OVER THIS WEEKENDS NUMBERS...THE HIGHS LOOK TO REMAIN SLIGHTLY BELOW
NORMAL.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    22  14  27  15 /  10  20  20  10
HUTCHINSON      20  13  26  16 /  10  20  20  10
NEWTON          19  12  26  14 /  10  20  20  10
ELDORADO        19  13  26  14 /  10  20  20  10
WINFIELD-KWLD   24  14  28  15 /  10  10  10  10
RUSSELL         19  13  24  13 /  30  30  20  10
GREAT BEND      20  14  25  15 /  20  30  20  10
SALINA          19  13  24  12 /  30  30  20  10
MCPHERSON       19  12  25  14 /  20  30  20  10
COFFEYVILLE     23  13  27  13 /  20  10  10  10
CHANUTE         21  13  26  13 /  20  20  20  10
IOLA            21  12  26  13 /  20  20  20  10
PARSONS-KPPF    22  13  27  13 /  20  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM CST THIS MORNING FOR KSZ053-
070>072-094>096-098>100.

WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR KSZ032-033-
047>052-067>069-082-083-091>093.

&&
Hazardous weather outlook, Dec 24, 7:52 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CST THU DEC 24 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
752 PM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A WINTER STORM WILL CONTINUE TO AFFECT MUCH OF THE AREA THROUGH
TONIGHT. SNOW AND STRONG WINDS WILL AFFECT PORTIONS OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...HIGHEST
ACCUMULATIONS GENERALLY ALONG AND EAST OF THE FLINT HILLS. PLEASE
REFER TO THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR
FURTHER DETAILS. SUB-ZERO WIND CHILLS WILL ALSO DEVELOP ACROSS THE
ENTIRE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW OR FLURRIES WILL LINGER ACROSS SOUTHEAST KANSAS FRIDAY
MORNING AND COULD REDEVELOP ACROSS CENTRAL KANSAS. LITTLE IF ANY
ADDITIONAL ACCUMULATION IS ANTICIPATED. NORTHWEST WINDS AT 25 TO
35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILLS ARE
EXPECTED TO DROP INTO THE SINGLE DIGITS BELOW ZERO BOTH FRIDAY
MORNING AND SATURDAY MORNING. WINTER WEATHER WILL MAKE ANOTHER
VISIT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER
SNOW MEASUREMENTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Dec 24, 9:31 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     SNOW             2 SSE BUFFALO           37.68N 95.68W
12/24/2009  E4.0 INCH        WILSON             KS   TRAINED SPOTTER

            CURRENTLY SNOWING HEAVILY...ESTIMATING 1 TO 2 INCHES PER
            HOUR. POOR VISIBILITY IN SNOW AND BLOWING SNOW.

0603 PM     SNOW             DEXTER                  37.18N 96.72W
12/24/2009  M4.0 INCH        COWLEY             KS   EMERGENCY MNGR

0707 PM     SNOW             EL DORADO               37.82N 96.86W
12/24/2009  E4.0 INCH        BUTLER             KS   NWS EMPLOYEE

0745 PM     SNOW             TORONTO                 37.80N 95.95W
12/24/2009  M4.0 INCH        WOODSON            KS   AMATEUR RADIO

0745 PM     SNOW             HOWARD                  37.47N 96.26W
12/24/2009  M5.0 INCH        ELK                KS   AMATEUR RADIO

0750 PM     SNOW             SEDAN                   37.13N 96.18W
12/24/2009  M5.0 INCH        CHAUTAUQUA         KS   AMATEUR RADIO

0750 PM     SNOW             ELK FALLS               37.37N 96.19W
12/24/2009  M4.0 INCH        ELK                KS   AMATEUR RADIO

0750 PM     SNOW             INDEPENDENCE            37.23N 95.71W
12/24/2009  M2.0 INCH        MONTGOMERY         KS   AMATEUR RADIO

0805 PM     SNOW             GOESSEL                 38.25N 97.35W
12/24/2009  M2.0 INCH        MARION             KS   AMATEUR RADIO

0820 PM     SNOW             SALINA                  38.82N 97.62W
12/24/2009  M2.0 INCH        SALINE             KS   TRAINED SPOTTER

0822 PM     SNOW             EAST WICHITA            37.68N 97.26W
12/24/2009  E2.5 INCH        SEDGWICK           KS   TRAINED SPOTTER

            ESTIMATED NEAR THE INTERSECTION OF KELLOGG AND WEBB.

0822 PM     SNOW             WEST WICHITA            37.69N 97.46W
12/24/2009  M3.0 INCH        SEDGWICK           KS   NWS EMPLOYEE

            NWS EMPLOYEE MEASURED 3 INCHES NEAR 29TH AND MAIZE.

0845 PM     SNOW             ARKANSAS CITY           37.07N 97.04W
12/24/2009  M5.0 INCH        COWLEY             KS   EMERGENCY MNGR

            A FEW DRIFTS REACHED TWO FEET IN DEPTH AND HAD TO CLOSE
            SOME ROADS DUE TO CARS GETTING STUCK.

0855 PM     SLEET            OSWEGO                  37.17N 95.11W
12/24/2009  E2.00 INCH       LABETTE            KS   LAW ENFORCEMENT

            TWO INCHES OF SLEET WITH ONE INCH OF SNOW ON TOP OF THE
            SLEET...VERY HEAVY SNOW WITH BIG FLAKES COMING DOWN.

0900 PM     HEAVY SNOW       EUREKA                  37.82N 96.29W
12/24/2009  E6.0 INCH        GREENWOOD          KS   LAW ENFORCEMENT

            LOTS OF DRIFTS AROUND TOWN WITH CARS GETTING STUCK ON
            SOME OF THE ROADWAYS.

0905 PM     HEAVY SNOW       FREDONIA                37.53N 95.82W
12/24/2009  E5.0 INCH        WILSON             KS   LAW ENFORCEMENT

            SEVERAL DRIFTS AROUND TOWN MAKING ROADWAYS VERY DIFFICULT
            FOR TRAVEL.

0911 PM     HEAVY SNOW       IOLA                    37.93N 95.40W
12/24/2009  E7.0 INCH        ALLEN              KS   LAW ENFORCEMENT

0915 PM     HEAVY SNOW       YATES CENTER            37.87N 95.74W
12/24/2009  E7.0 INCH        WOODSON            KS   LAW ENFORCEMENT

            NUMEROUS TWO FOOT DRIFTS AROUND TOWN MAKING SOME ROADS
            IMPASSABLE.

0923 PM     HEAVY SNOW       COFFEYVILLE             37.04N 95.63W
12/24/2009  E7.0 INCH        MONTGOMERY         KS   LAW ENFORCEMENT

0925 PM     SNOW             CHANUTE                 37.67N 95.46W
12/24/2009  E5.0 INCH        NEOSHO             KS   LAW ENFORCEMENT

&&

THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.

SNOW REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  7.00   COFFEYVILLE              KS  MONTGOMERY       0923 PM
  7.00   YATES CENTER             KS  WOODSON          0915 PM
                 NUMEROUS TWO FOOT DRIFTS AROUND TOWN MAKING
                 SOME ROADS IMPASSABLE.
  7.00   IOLA                     KS  ALLEN            0911 PM
  6.00   EUREKA                   KS  GREENWOOD        0900 PM
                 LOTS OF DRIFTS AROUND TOWN WITH CARS GETTING
                 STUCK ON SOME OF THE ROADWAYS.
  5.00   CHANUTE                  KS  NEOSHO           0925 PM
  5.00   FREDONIA                 KS  WILSON           0905 PM
                 SEVERAL DRIFTS AROUND TOWN MAKING ROADWAYS
                 VERY DIFFICULT FOR TRAVEL.
  5.00   ARKANSAS CITY            KS  COWLEY           0845 PM
                 A FEW DRIFTS REACHED TWO FEET IN DEPTH AND
                 HAD TO CLOSE SOME ROADS DUE TO CARS GETTING
                 STUCK.
  5.00   SEDAN                    KS  CHAUTAUQUA       0750 PM
  5.00   HOWARD                   KS  ELK              0745 PM
  4.00   ELK FALLS                KS  ELK              0750 PM
  4.00   TORONTO                  KS  WOODSON          0745 PM
  4.00   EL DORADO                KS  BUTLER           0707 PM
  4.00   DEXTER                   KS  COWLEY           0603 PM
  4.00   2 SSE BUFFALO            KS  WILSON           0549 PM
                 CURRENTLY SNOWING HEAVILY...ESTIMATING 1 TO 2
                 INCHES PER HOUR. POOR VISIBILITY IN SNOW AND
                 BLOWING SNOW.
  3.00   WEST WICHITA             KS  SEDGWICK         0822 PM
                 NWS EMPLOYEE MEASURED 3 INCHES NEAR 29TH AND
                 MAIZE.
  2.50   EAST WICHITA             KS  SEDGWICK         0822 PM
                 ESTIMATED NEAR THE INTERSECTION OF KELLOGG
                 AND WEBB.
  2.00   SALINA                   KS  SALINE           0820 PM
  2.00   GOESSEL                  KS  MARION           0805 PM
  2.00   INDEPENDENCE             KS  MONTGOMERY       0750 PM

SLEET AND FREEZING RAIN REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  2.00   OSWEGO                   KS  LABETTE          0855 PM
                 TWO INCHES OF SLEET WITH ONE INCH OF SNOW ON
                 TOP OF THE SLEET...VERY HEAVY SNOW WITH BIG
                 FLAKES COMING DOWN.

CDJ
Local storm report, Dec 24, 9:38 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     SNOW             3 W GALESBURG           37.47N 95.41W
12/24/2009  E6.0 INCH        NEOSHO             KS   TRAINED SPOTTER

            ESTIMATED 4 TO 6 INCHES SNOW ACCUMULATION SO FAR.

&&

ADK
Local storm report, Dec 24, 10:03 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     SNOW             WICHITA MID CONTINENT A 37.66N 97.44W
12/24/2009  M2.6 INCH        SEDGWICK           KS   OFFICIAL NWS OBS

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE ON THE
            WEST SIDE OF THE AIRPORT.

&&

ADK
Local storm report, Dec 24, 11:55 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     SNOW             2 W HUMBOLDT            37.81N 95.47W
12/24/2009  E8.0 INCH        ALLEN              KS   TRAINED SPOTTER

            2 FOOT SNOW DRIFTS WERE REPORTED.

&&

JMC
Local storm report, Dec 24, 11:57 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     SNOW             WICHITA MID CONTINENT A 37.66N 97.44W
12/24/2009  M2.8 INCH        SEDGWICK           KS   OFFICIAL NWS OBS

            STORM TOTAL AT THE NATIONAL WEATHER SERVICE.

&&

ADK
Local storm report, Dec 25, 12:28 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     SNOW             MARION                  38.35N 97.02W
12/25/2009  E0.0 INCH        MARION             KS   LAW ENFORCEMENT

            190TH STREET BETWEEN MARION AND HILLSBORO IMPASSABLE DUE
            TO 2 FOOT DRIFTS.

1225 AM     NON-TSTM WND GST 5 SW LINDSBORG          38.52N 97.74W
12/25/2009  M51.00 MPH       MCPHERSON          KS   TRAINED SPOTTER

&&

EPS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 7:47 AM CSTWinter Weather AdvisoryICTAllen, Chase, Chautauqua, Elk, Greenwood, Labette and 4 more3 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.